Today is Feb 12 -
I have been under a doctor's care (for this problem) since Jan 4
The problem is a swollen left foot, ankle and lower 1/3rd of left leg -
there is no pain in the toes or the ankle joint. There are random periods of pain on the top of the foot, and shooting pains from the inside ankle bone and extending 6 - 8 inches up the inside of the left leg.
I am currently taking coumadin (a sonogram revealed superficial vein thrombosis) 2 weeks ago. I question the treatment, but....
Prior to that I was on an antibiotic for suspected infection in this area. It did nothing beneficial.
I have had blood tests for gout, arthritis, etc - all negative
The swollen foot/ankle/leg suddenly appeared 12/31
On 12/30 I had excruciating pain extending from the hip to the foot on the outside of the left leg - so painful I could not walk 100 feet.
On 12/28 I had significant pain in the area of the left hip.
On 12/23 I had a spinal injection of steroids to address right hip and right leg muscle pains which were triggered by driving a car 20 miles or more.
That problem (right leg pain) has been fixed.
I am a 72 year old male - who had been active. I've had the normal aging experiences including a MI in 1991 and surgery to repair a AAA in 2003.
My med list is long, but also long term with no side effects.
Concurrently with all this and due to comments by MDs, I successfully ceased a 5 year treatment with prednisone (10mg daily) which was a successful treatment for a 30 year problem with costochondritis.
The withdrawal was a multiweek process with weekly reductions of 2.5 mg and extended plateaus which caused the withdrawal to extend to 12 weeks.
I am experiencing shortness of breath during exertion - my MD and I agreed that this might be in part due to the withdrawal of prednisone which likely masked an underlying condition.
My research indicates that most ankle swelling is limited to 1 or 2 weeks - unless untreated gout or RA is involved. Even vein problems are described as short term.
Besides the major problem of not being able to wear shoes and socks on that foot, I am worried that something significant is being overlooked.:mad:
I'll appreciate any and all comments, suggestions, etc.:o